Hypotension worsening symptoms

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
MikeysGal
Posts: 1
Joined: Tue Dec 20, 2016 12:36 pm

Hypotension worsening symptoms

Postby MikeysGal » Thu Jan 05, 2017 12:16 pm

Been a long time sufferer of RLS. First started with my pregnancies over twenty years ago. Has been quite tolerable since.
Just recently my GP put me on bystolic for high blood pressure. Immediately my BP lowered and my pulse was averaging about 55. During this time my RLS worsened to the point of no longer being able to manage. I suffered with myoclonus throughout my entire body and for the entire day. I stayed on the BP med for only eleven days. My doctor let me go off them because I was suffering too many side effects (dizziness, cold etc).
The very first day off the BP med I felt so much better. The body jerks completely subsided. I was finally able to relax and sit still. Now, I don't know if the RLS worsened because of the bystolic or because of the hypotension. My GP doesn't know too much about RLS, I will be asking her for a referral to see a specialist.
I was wondering if anyone had similar experiences with BP meds or hypotension.

Rustsmith
Moderator
Posts: 2660
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Hypotension worsening symptoms

Postby Rustsmith » Fri Jan 06, 2017 1:56 am

I don't have any experience with BP meds because I have always had lifelong hypotension. I do not remember seeing anything correlating the two, but recent (and continuing) work on hypoxia and differences in blood flow in RLS patients and others MIGHT be an indication of some sort of relationship. But that is pure speculation on my part and is extrapolating to a conclusion from far too little information.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

stjohnh
Posts: 324
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Hypotension worsening symptoms

Postby stjohnh » Fri Jan 06, 2017 1:19 pm

Bystolic is a BP Med in the beta blocker class. Beta blockers have wide ranging effects in all body systems. I don't have any specific information on bystolic, but the class is known to decrease dopamine levels (depression is a known major side effect) and so it is not surprising that RLS would worsen.

Generally, BP meds of the ARB class have the fewest side effects. If you need a BP med you might ask your doctor to use one of those. The most commonly used is losartan. I take losartan and it doesn't worsen my RLS.
Blessings,
Holland


Return to “Prescription Medications”

Who is online

Users browsing this forum: jewelsong and 2 guests